Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 100, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2015, 7:42 PM CDT for McDonough County, Warren County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2015, 7:42 PM CDT (00:42 UTC)
- Expired
- Jul 16, 2015, 8:08 PM CDT
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:24 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 16, 3:24 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT THU JUL 16 2015
.SYNOPSIS...
ISSUED AT 324 PM CDT THU JUL 16 2015
COMPLEX WEATHER SYSTEM WAS LOCATED OVER THE AREA THIS AFTERNOON.
THE WARM FRONT HAS PUSHED NORTH AND EAST THROUGH THE AREA
TODAY..WITH MID 60 TO MID 70 DEWPOINTS ACROSS THE AREA. EARLIER
SHOWERS HAVE EFFECTIVELY CAPPED AREAS NORTH OF I80. SOUTH OF
I80...MOISTURE POOLING AND SOME BREAKS IN THE CLOUDS WILL LIKELY
LEAD TO SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 324 PM CDT THU JUL 16 2015
MAIN FORECAST CONCERN FOR THE PERIOD ARE THE SHOWERS AND
THUNDERSTORMS FOR TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER SOUTH OF I80 ALONG WITH SOME FLASH FLOODING SOUTH OF
HIGHWAY 34. ONCE THE SYSTEM MOVES OUT OF THE AREA...THE HEAT
RETURNS AND THE POTENTIAL FOR A HEAT ADVISORY EXISTS FOR TOMORROW
AFTERNOON SOUTH OF I80.
A QUICK LOOK AT THE SATELLITE AND MESOANALYSIS DEPICTS CONVERGENCE
AND MOISTURE POOLING ON THE MO/IA STATE LINE THIS AFTERNOON. A
WAVE OVER NEBRASKA WILL HELP TO INITIATE CONVECTION TO THE WEST
AND POSSIBLY JUST NEAR OUR AREA. THESE STORMS WILL BE IN AN
ENVIRONMENT WITH MODERATE INSTABILITY AND DECENT LOW LEVEL SHEAR.
ANY SEVERE STORM THAT WOULD DEVELOP WOULD POSE A WIND THREAT FROM
BOWING SEGMENTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. I STILL
HAVE CONCERNS ABOUT REDEVELOPMENT OF STORMS...ESPECIALLY WITH THE
LARGE COLD POOL ACROSS THE AREA. INSTABILITY FROM THE MODELS
APPEARS TO BE OVERDONE. THAT SAID...WITH THE WARM FRONT IN THE
AREA AND A WAVE MOVING THROUGH...THERE IS STILL A THREAT FOR
SEVERE WEATHER.
HIGH PWATS...ABOVE AN INCH AND ANY THUNDERSTORMS THAT FORM TO THE
SOUTH WILL POSE A FLASH FLOOD RISK. THIS IS ESPECIALLY POSSIBLE
SOUTH OF HIGHWAY 34 WHERE 1 TO 3 INCHES OF RAIN FELL THIS MORNING.
AS SUCH...HAVE MAINTAINED THE FFA DOWN ACROSS THOSE ZONES.
FRIDAY...HIGH TEMPERATURES....MOIST CONDITIONS AND CLEAR SKIES
WILL COMBINE TO CREATE HEAT INDEX VALUES AT OR NEAR 100 DEGREES.
AT THIS TIME WITH THE CURRENT FLASH FLOOD RISK AND SEVERE WEATHER
RISK...HAVE DECIDED TO HOLD OFF ON AN ADVISORY AS THE WEATHER
TONIGHT COULD GREATLY AFFECT TEMPS AND OVERALL HEAT INDICES.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 324 PM CDT THU JUL 16 2015
ANOTHER DECENT CONVECTIVE EVENT LATE SATURDAY AND THEN MOSTLY DRY
WITH NEAR SEASONABLE...TYPICAL LATE JULY TEMPERATURES AND HUMIDITY.
LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR OR AVERAGE WITH MAIN
ISSUE TIMING AND STRENGTH OF THUNDERSTORMS ALONG THE NEXT COLD FRONT
LATE SATURDAY INTO SUNDAY MORNING. INSTABILITY AND FORCING
PARAMETERS SUPPORTS UNCERTAINTY OF A LOWER END SEVERE RISK WITH GOOD
HEATING NEEDED TO SUPPORT STRONG AND ISOLATED SEVERE STORMS.
OVERVIEW...VERIFICATION AND INITIALIZATION SUPPORTS A 70/30 BLEND OF
HI-RES ECMWF WITH GFS DUE TO BETTER PLACEMENT OF MOISTURE AND
CONVECTIVE PACKAGES. THIS WOULD TEND TO SUGGEST HIGHEST RISK OF
SEVERE JUST TO OUR WEST IN WESTERN AND CENTRAL IOWA. WEAK WNW FLOW
THEN INDICATES NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND
HUMIDITY WITH LOW CHANCE SHOWERS AND STORMS INTO LATE NEXT WEEK
FRIDAY NIGHT...WARM AND HUMID AND BORDERING ON MUGGY WITH LIGHT
SOUTH WINDS AROUND 5 MPH. LOWS IN THE LOWER 70S WITH DEWPOINTS
AROUND 70 DEGREES.
SATURDAY AND SATURDAY NIGHT...INCREASING CHANCES OF PRECIPITATION
FROM THE NORTH BY AFTERNOON AS COLD FRONT APPROACHES. CONVECTIVE
TEMPERATURES SHOULD BE REACHED AROUND 3 PM WITH BEST FORCING ALONG
AND WEST OF I-35 INITIALLY. LOCAL TOOLS SUGGEST MORNING POPS MAY
TOO HIGH FOR LATER SHIFTS TO REVIEW. HIGHS SHOULD BE AROUND 90
DEGREES MOST LOCATIONS WITH HIGH END MODERATE TO LOW END HIGH
INSTABILITY OF 2500 TO 3500+ SBCAPE. POPS SATURDAY NIGHT MAY NEED
RAISING TO LIKELY IF CONVECTIVE PROPAGATION VECTORS ARE ACCURATE OF
A DECENT MCS TO SPREAD ESE INTO AT LEAST SOUTHERN 2/3 OF AREA. LOCAL
TOOLS SUGGESTS SOME RISK OF STRONG WINDS TO AROUND 60 MPH TO
POSSIBLY 70 MPH IN THE EVENING HOURS. MINS UPPER 60S NW TO LOWER
70S SOUTHEAST.
SUNDAY...SLIGHTLY COOLER WITH WINDS BECOMING NW AND MORNING
LINGERING SHOWERS AND STORMS SUGGESTED. POPS MAY BE TOO HIGH IN NW
1/3 TO 1/2 OF AREA BASED ON FORCING AND TRENDS FOR LATER SHIFTS TO
REASSESS. HIGHS LOWER 80S TO TO UPPER 80S SOUTHEAST. LOW CHANCES
FOR ANY SEVERE SUGGESTED DUE TO LOWER INSTABILITY.
SUNDAY NIGHT THROUGH THURSDAY...WEAK HIGH PRESSURE WITH ANOTHER
REINFORCING COOL FRONT TO ARRIVE TUE/WED. TEMPERATURES SHOULD BE
WITHIN A FEW DEGREES OF CLIMATOLOGY OR LOWER 80S NORTH TO UPPER 80S
SOUTH AND MINS LOWER TO MIDDLE 60S. POPS MOST PERIODS DRY WITH A
FEW PERIODS OF 20 TO 30 POPS WITH WEAK FORCING IN MODERATE DEWPOINTS
OF MAINLY PM CONVECTION THAT SHOULD LIKELY NOT BE SEVERE OR
ORGANIZED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 324 PM CDT THU JUL 16 2015
TRICKY AVIATION FORECAST THROUGH THE PERIOD. PERIODS OF MVFR AND
IFR WITH BREAKS TO VFR ARE POSSIBLE THROUGH THE LATE EVENING
ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE THEN FORECAST TO
AFFECT MOST SITES...EXCEPT FOR DBQ. ONCE THE WEATHER MOVES
THROUGH...SOME VSBY RESTRICTIONS MAY FORM OVERNIGHT ACROSS THE
AREA. THOSE FLYING TOMORROW AM SHOULD BE AWARE THAT THE CURRENT
FORECAST MAY BE TOO CONSERVATIVE AND THAT VSBYS COULD BE LOWER IN
THE AM. THESE SHOULD CLEAR OUT BY MID MORNING AND CHANGE INTO
CLEAR SKIES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR DES MOINES-HENRY IA-
JEFFERSON-LEE-VAN BUREN.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...GIBBSHazardous weather outlook, Jul 16, 4:32 AM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 432 AM CDT THU JUL 16 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 432 AM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SEEN TODAY AND TONIGHT ACROSS THE AREA THAT HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR TODAY AND TONIGHT. IF SEVERE STORMS WOULD DEVELOP...THEY WOULD OCCUR THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON FRIDAY AND SATURDAY...AND POSSIBLY SUNDAY. HEAT INDEX READINGS MAY EXCEED 100 FOR MUCH OF THE AREA ON FRIDAY AND SATURDAY...AND APPROACH 100 ON SUNDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY NIGHT THROUGH MONDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS MAY BE POSSIBLE ACROSS THE AREA ON WEDNESDAY. IT IS TOO EARLY TO DETERMINE A SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL REPORTS OF AN INCH OR GREATER WILL BE APPRECIATED.
In the hours before
Local storm report, Jul 16, 6:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 N BURLINGTON 40.82N 91.12W
07/16/2015 E2.75 INCH DES MOINES IA BROADCAST MEDIA
VIA SOCIAL MEDIA
&&
TASLocal storm report, Jul 16, 6:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 1 E GULFPORT 40.81N 91.06W
07/16/2015 HENDERSON IL PUBLIC
SEMI OVERTURNED BETWEEN GLADSTONE AND BURLINGTON ON HWY
34.
&&
TASLocal storm report, Jul 16, 7:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TORNADO KIRKWOOD 40.87N 90.75W
07/16/2015 WARREN IL STORM CHASER
TORNADO STILL ON GROUND MOVING EAST...A FEW FUNNEL CLOUDS
ALSO SEEN.
&&
GROSSLocal storm report, Jul 16, 7:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD FULTON 41.87N 90.16W
07/16/2015 WHITESIDE IL FIRE DEPT/RESCUE
&&
GROSSLocal storm report, Jul 16, 7:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO CAMERON 40.88N 90.52W
07/16/2015 WARREN IL LAW ENFORCEMENT
&&
GROSSLocal storm report, Jul 16, 7:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HEAVY RAIN 1 NW DAVENPORT 41.56N 90.61W
07/16/2015 M1.40 INCH SCOTT IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:52 AM CDT | Special Weather Statement | DVN | Des Moines | 38 min |
| Jul 17, 1:53 AM CDT | Special Weather Statement | DVN | Des Moines | 37 min |
| Jul 17, 3:16 AM CDT | Heat Advisory | DVN | Benton, Cedar, Clinton, Des Moines, Dubuque, Henry and 13 more | 33 hr |
| Jul 16, 7:05 PM CDT | Tornado Warning | DVN | Warren | 40 min |
| Jul 16, 7:44 PM CDT | Tornado Warning | DVN | Warren | 20 min |
| Jul 16, 7:49 PM CDT | Flash Flood Warning | DVN | Warren | 4 hr |
| Jul 16, 8:05 PM CDT | Flash Flood Warning | DVN | Henry, Rock Island, Whiteside | 3 hr |
| Jul 16, 8:06 PM CDT | Special Weather Statement | DVN | McDonough | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.